MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125325-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: route, rinato.Guide catheter: corsair.Evaluation summary: the device was returned for analysis.The reported material deformation and difficulty to remove (guide wire) was confirmed.The reported device damaged by another device (guide wire and guiding catheter) could not be replicated in a testing environment as it was based on circumstances of the procedure.Additionally, the reported difficulty to remove (guiding catheter) was unable to be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty to remove the guide wire.However, the additional reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, eccentric de novo lesion in the proximal left anterior descending (lad) coronary artery that was 99% stenosed.An unspecified guide wire (gw) was advanced to the first diagonal artery.Then a 3.25 x 18mm xience alpine was deployed at the proximal lad.After the stent was deployed, the gw was attempted to be removed, but failed.Another attempt was made to remove the gw, with a non-abbott catheter, when strong resistance was met and it was noted that the stent got deformed.The gw was able to be simply removed together with the non-abbott catheter; however, the xience alpine stent was caught on the gw and catheter and was explanted.Another xience alpine was used to successfully complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7403856
Report Number2024168-2018-02535
Device Sequence Number13598501
Product Code NIQ
UDI-Device Identifier08717648199448
UDI-Public08717648199448
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Catalogue Number1125325-18
Device Lot Number7101061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1